MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT
Catalog Number 5803003
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported air bubbles in the tubing line during the prime of the tubing set.The air bubbles could not be removed.Donor information and outcome are unknown at this time.The platelet collection is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported air bubbles in the tubing line during the prime of the tubing set.The air bubbles could not be removed.They stated also that all luer connections were tight and the sample bag was not inflated with air.Donor information is unknown at this time.Per customer "donor had not yet been connected." the platelet collection is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, e.1, h.6 and h.11.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event.During ac priming, it is normal to observe some air bubbles in the draw and return lines.During blood priming, air bubbles present in the draw line are redirected to the channel, while air bubbles in the return line are redirected to the return reservoir.However, review of the available image showed a greater amount of air than expected in the draw, return, and ac lines.Review of the available picture confirmed the presence of air in the draw, return and ac line.Analysis of the run data file did not identify a definitive root cause for the presence of air bubbles.Possible causes are, but are not limited to: the ac spike may not have been properly inserted into the ac bag.After spike insertion, the drip chamber may not have been primed correctly (e.G., not squeezed or not maintained in a vertical position), allowing air to mix with the ac solution and enter the tubing.This is consistent with on-site photos showing significant air in the ac tube below the ac tubing spike may have been damaged, allowing external air to enter the tubing.It cannot be ruled out that the ac pump header tubing may have been misloaded in the pump raceway.The customer submitted one photograph in lieu of the disposable set to aid investigation.The photo shows the the inlet coil and confirms the presence of air bubbles in the inlet and return lines, and one small bubble in the ac line.Investigation is in process.A follow-up report will be provided.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLT,PLASMA,ISBT
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
verenia oliver
10810 w. collins ave
lakewood, CO 80215
MDR Report Key24247019
Report Number1722028-2026-00025
Device Sequence Number9657950
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5803003
Device Lot Number2508194251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2026
Supplement Date Received by Manufacturer03/05/2026
05/14/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/24/2026
05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown